Open Access
Translator Disclaimer
April 1996 Shrinkage estimation in the two-way multivariate normal model
Li Sun
Ann. Statist. 24(2): 825-840 (April 1996). DOI: 10.1214/aos/1032894468

Abstract

A two-way multivariate normal model is proposed and attention is focused on estimation of the mean values when the common variance of the observations is unknown. A class of empirical Bayes estimators is proposed and mean-squared errors are given. A lower bound on the mean-squared error is found and related to risk asymptotics. A James-Stein-type estimator is derived and compared with its competitor--a modal estimator that is obtained from a hierarchical prior for the unknown parameters.

Citation

Download Citation

Li Sun. "Shrinkage estimation in the two-way multivariate normal model." Ann. Statist. 24 (2) 825 - 840, April 1996. https://doi.org/10.1214/aos/1032894468

Information

Published: April 1996
First available in Project Euclid: 24 September 2002

zbMATH: 0859.62068
MathSciNet: MR1394991
Digital Object Identifier: 10.1214/aos/1032894468

Subjects:
Primary: 62F15
Secondary: 62C10, 62F11, 62F12, 62J07

Rights: Copyright © 1996 Institute of Mathematical Statistics

JOURNAL ARTICLE
16 PAGES


SHARE
Vol.24 • No. 2 • April 1996
Back to Top